Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 20, NWS St. Louis, MO

June 30, 2025Fayette County, Illinois

NWS St. Louis, MO issued this flash flood warning at Jun 30, 2025, 9:15 PM CDT for Fayette County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 9:15 PM CDT (02:15 UTC)
Expired
Jul 1, 2025, 12:15 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Fayette County, IL

The radar

The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

215 
WGUS53 KLSX 010215
FFWLSX
ILC051-010515-
/O.NEW.KLSX.FF.W.0020.250701T0215Z-250701T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
915 PM CDT Mon Jun 30 2025

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Fayette County in south central Illinois...

* Until 1215 AM CDT.

* At 915 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Vandalia, St. Elmo, Ramsey, Brownstown, Shobonier, Wrights Corner, 
  Avena, Pittsburg, Shafter, Bingham, Hagerstown, Bayle City, St. 
  James and Loogootee.

This includes the following State Parks...
	Ramsey Lake State Park.

This includes Interstate 70 in Illinois between exits 61 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3921 8881 3918 8924 3882 8925 3890 8882

FLASH FLOOD...RADAR INDICATED

$$

Carney
1 follow-up statement
342 
WGUS73 KLSX 010510
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1210 AM CDT Tue Jul 1 2025

ILC051-010520-
/O.EXP.KLSX.FF.W.0020.000000T0000Z-250701T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette IL-
1210 AM CDT Tue Jul 1 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM CDT EARLY THIS MORNING 
FOR FAYETTE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3921 8881 3918 8924 3882 8925 3890 8882

$$

Elmore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:33 PM CDT, 2 hours 42 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms are expected across portions of the area this evening. A few thunderstorms could be capable of damaging winds.
  • Drier and seasonable conditions area expected Tuesday through Wednesday, followed by a return to heat and humidity on 4th of July into the holiday weekend.
Area forecast discussion, Jun 30, 6:33 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 PM CDT Mon Jun 30 2025

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms are expected
  across portions of the area this evening. A few thunderstorms
  could be capable of damaging winds.

- Drier and seasonable conditions area expected Tuesday through
  Wednesday, followed by a return to heat and humidity on 4th of
  July into the holiday weekend.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 220 PM CDT Mon Jun 30 2025

An upper-level trough is evident on water vapor imagery just
upstream of the Mid-Mississippi River Valley, which is accompanied
by a southeastward-advancing cold front extending through
northeastern to west-central MO according to 19z surface
observations. Ahead of this front, scattering/clearing of clouds has
been most prominent along/east of the Mississippi River allowing
1000 to 2000 J/kg of MLCAPE to develop. However, modest low and mid-
level lapse rates and deep-layer wind shear around 20 kt will limit
the intensity and overall organization of thunderstorms to only
support sporadic microbursts with damaging winds with the threat
locally greater where there is higher instability. The latest CAMs
support thunderstorms largely initiating along the cold front across
north-central MO and west-central IL late this afternoon as the
trough arrives, but there also other mesoscale boundaries present
that cannot be ruled out as points of initiation including one
across east-central/southeastern MO from earlier showers and
thunderstorms. As thunderstorms propagate southeastward through the
CWA this evening, they could aggregate into loosely organized
multicell clusters, leading to higher coverage. Showers and
thunderstorms will not exit entirely until the cold front clears the
area tonight but the severe threat will be decreasing after sunset.

Deep northwesterly flow will usher a drier and cooler airmass into
the region late tonight through Tuesday beneath mid-level height
rises/subsidence. High temperatures will be similar or slightly
cooler on Tuesday compared to today and in the 80s F with less cloud
cover, despite 850-hPa temperatures around 4 C cooler. A more
significant change will be lower dewpoints in the 60s F.

Pfahler

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 220 PM CDT Mon Jun 30 2025

Northwesterly flow will remain dominant through Wednesday and
Thursday while an upper-level ridge crosses the Great Plains. This
pattern will maintain predominantly dry conditions through this
timeperiod accompanied by a gradual warming of temperatures as low-
level flow becomes increasingly southwesterly or southerly and
induces WAA in the wake of a low-level ridge that could also support
patchy river valley fog Wednesday morning. Accordingly, NBM
probabilities of high temperatures in the 90s F also increase to 50
to 80 percent across much of the CWA with highest probabilities in
the St. Louis metro.

Global model guidance are in agreement that the upper-level ridge
will be positioned over the Mid-Mississippi River Valley on
Friday/4th of July with continued warming of temperatures and
additionally a return of higher dewpoints. However, there is
disagreement on how quickly or even if the ridge deamplifies
subsequently over the weekend as multiple shortwave troughs arrive
from upstream, influencing the longevity of hot and humid conditions
through the weekend that have to contend with clouds and increase
probabilities of showers and thunderstorms. That being said, even
with the stronger ridge, at least diurnal, isolated showers and
thunderstorms are favored with the hot and moist airmass. The
majority of the NBM temperature distribution has high temperatures
in the 90s F Friday through Saturday with spread increasing by
Sunday as the 75th percentile remains steady and the 25th percent
cools closer to average. With these temperatures and higher
dewpoints, heat index values of 100+ F could be achieved, but global
ensemble model probabilities of these values are 10 to 30 percent
Friday and Saturday with the caveat that these probabilities are
underdone by the inability of the membership to fully capture peak
heating among other factors.

Pfahler

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 625 PM CDT Mon Jun 30 2025

Showers and scattered thunderstorms will continue to move east
across the area, affecting UIN/COU/JEF through 02Z and STL/CPS/SUS
through 03Z. Any of the heavier showers and thunderstorms will be
capable of producing MVFR/possible IFR ceilings and visibilities.
Then dry and VFR conditions are expected the rest of the period as
a cold front will move southeast of the terminals by late this
evening. Winds are expected to stay below 10 knots outside of
thunderstorms.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 6 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
223 PM CDT Mon Jun 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
223 PM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely this evening. A few thunderstorms could be
capable of damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms over parts of the region Friday
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:04 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Fayette, Marion, Saint Clair, Washington3 hr
Jun 30, 10:40 PM CDTAreal Flood AdvisoryLSXBond, Clinton, Marion, Washington6 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.